question-icon

Can Momate cream be used for long time?

default
Posted on Mon, 30 May 2016
Question: Hi, I have been using momate cream for almost 6 years now on my face.. on and off.. only now i came to know that it shouldnt be used for long at all.. its been just 4 days since i stopped using it and i have got irritations on my face.. and very dry rashes all over my face.. Please help.
Hi, also I have developed chapped lips, and the lips sometimes seem to be weeping pus, ive been using sebamed lip balm for control and zincovit, cyfolac, zentel tablets and also defcort. I have stopped these tablets now. It's been 4 days.
doctor
Answered by Dr. Charu Bansal (12 minutes later)
Brief Answer:
gradually taper the steroids and apply moisturiser

Detailed Answer:
Hello. Welcome to Healthcaremagic.com. I have read your query. I understand your concern.
Momate cream as you already know is a steroid containing cream that when used for long leads to addiction of skin. So sudden stoppage of such creams leads to flare up of existing condition and redness of skin usually associated with itch/ burning sensation.
In such cases, I prefer to advise milder potency steroid like hydrocortisone for a week and then taper it gradually. Alongwith oral antihistaminics like levocetrizine for symptomatic relief are given.
Put lots of moisturisers over face multiple times a day and have strict sun protection.
Consult your Dermatologist in person for prescription. I am sure he would agree with my suggestions. You may revert back to me after 7days of application of medications for further advice.
I hope it helps.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Charu Bansal (6 days later)
Thank you so much! :)
doctor
Answered by Dr. Charu Bansal (21 hours later)
Brief Answer:
Its my pleasure to help you

Detailed Answer:
Its my pleasure to help you here. If you have any further query, you may ask me.
Stay healthy.

Above answer was peer-reviewed by : Dr. Deepak
doctor
Answered by
Dr.
Dr. Charu Bansal

Dermatologist

Practicing since :2010

Answered : 773 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Momate cream be used for long time?

Brief Answer: gradually taper the steroids and apply moisturiser Detailed Answer: Hello. Welcome to Healthcaremagic.com. I have read your query. I understand your concern. Momate cream as you already know is a steroid containing cream that when used for long leads to addiction of skin. So sudden stoppage of such creams leads to flare up of existing condition and redness of skin usually associated with itch/ burning sensation. In such cases, I prefer to advise milder potency steroid like hydrocortisone for a week and then taper it gradually. Alongwith oral antihistaminics like levocetrizine for symptomatic relief are given. Put lots of moisturisers over face multiple times a day and have strict sun protection. Consult your Dermatologist in person for prescription. I am sure he would agree with my suggestions. You may revert back to me after 7days of application of medications for further advice. I hope it helps. Take care.